Glauert Loading of Wings with Discontinuities of Incidence

V.M. Falkner, B.Sc., A.M.I.Mech.E. (Aerodynamics Division, National Physical Laboratory)

Aircraft Engineering and Aerospace Technology

ISSN: 0002-2667

Publication date: 1 September 1946


THIS report gives a general solution of the problem of the calculation of the Glauert loading of wings with discontinuities of incidence. The three existing variations of the original theory, the Glauert solution, the Gates' least squares solution, and the Lotz' solution, are not entirely satisfactory and may involve a considerable amount of labour. The present solution divides the Fourier series representing the circulation into two parts: (a) a standard solution representing the discontinuities, which includes the slowly convergent part of the solution, and which is expressible as a precise infinite series dependent only upon the position of discontinuities along the span, and (b) a secondary solution due to plan form, aspect ratio, slope of section lift curve, and so on, which is the quickly convergent part of the solution and usually requires a terminated scries of only from four to six terms. Once the standard solution has been computed, the remaining work is little more than for the standard Glauert solution for a flat wing.


Falkner, V. (1946), "Glauert Loading of Wings with Discontinuities of Incidence", Aircraft Engineering and Aerospace Technology, Vol. 18 No. 9, pp. 290-295.

Download as .RIS




Copyright © 1946, MCB UP Limited

Please note you might not have access to this content

You may be able to access this content by login via Shibboleth, Open Athens or with your Emerald account.
If you would like to contact us about accessing this content, click the button and fill out the form.
To rent this content from Deepdyve, please click the button.